Can Someone Stop Me Worrying?

So I had 0.5ml of Juvederm put into my lips last Friday. I did get very bad bruising on one side and it went extremely blue/black but it seems to be healing. While I sit at work I can feel a tingly feeling in my lips like a mild burning and I'm worried it will be like this forever? Also is there any procedures to reverse this and how safe are they? :( Can someone help?

Doctor Answers 5

Concerns from Filler

Fillers placed in the lips is probably the most sensitive place. Lips very easily bruise and seem to swell more than any other area. Using ice and taking some Ibuprofen is the best remedy there is. It can take several days to weeks for everything to calm down so that you can see the true result. It you are still unhappy, Juvederm can be dissolved very quickly and easily.


Huntsville Plastic Surgeon
5.0 out of 5 stars 6 reviews

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Juvederm

Thank you for your question in regards to Juvederm. Bruising and swelling are very common when injection fillers, especially in the lips which can last up to two weeks. Ice can be used to help reduce swelling. If you do want the product anymore, hyaluronidase can be injected to dissolve the product. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.
I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Possible problems after Juvederm injection?

Thank you for sharing your concerns. Bruising, swelling and minimal discomfort are possible soon after Juvederm injections into the lips. At one week you should be looking and feeling pretty good. See your doctor for in person evaluation. 
Good luck.

Bruising from Juvederm

Juvederm can often bruise as do any of the fillers.  You should return to your treating physician for examination and you may want to wait until all of the bruising resolves to evaluate your treatment.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.